• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Dopamine supersensitivity psychosis and dopamine partial agonist: A retrospective survey of failure of switching to aripiprazole in schizophrenia

F

firemonkee57

Well-known member
Joined
Mar 23, 2009
Messages
8,224
Dopamine supersensitivity psychosis and dopamine partial agonist: A retrospective survey of failure of switching to aripiprazole in schizophrenia

Abstract

Send to:
J Psychopharmacol. 2015 Mar 3. pii: 0269881115570083. [Epub ahead of print]
Dopamine supersensitivity psychosis and dopamine partial agonist: A retrospective survey of failure of switching to aripiprazole in schizophrenia.
Takase M1, Kanahara N2, Oda Y1, Kimura H1, Watanabe H3, Iyo M1.
Author information
Abstract

The administration of aripiprazole (ARI), a dopamine partial agonist, could provoke abrupt psychotic worsening in patients with schizophrenia. We explored the relationship between this psychotic worsening and dopamine supersensitivity psychosis (DSP), which is a clinically vulnerable state. We conducted a retrospective investigation for 264 patients whose treatment medication was switched to ARI from other antipsychotics. We divided the patients into the DSP(+) group with a history of DSP episode(s) (N = 70) and the DSP(-) group without such a history (N = 194), and then compared the clinical factors relevant to the success or failure of the switch to ARI between them. The results revealed that patients in the DSP(+) group experienced psychotic worsening following the switch to ARI with a significant higher rate compared to the DSP(-) group (23% vs. 8%, P < 0.01). Moreover, the dosages of the drugs before the ARI introduction in the patients experiencing the psychotic worsening in the DSP (-) group were higher than those in other patients of the group. Our findings suggest that patients who receive high dosages of antipsychotic drugs form overt or covert DSP and such state is highly associated with psychotic worsening following ARI treatment.

Dopamine supersensitivity psychosis and dopamine partial agonist: A... - PubMed - NCBI
 
Top